Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 24, 2003, 11:29 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 11:29 PM CDT (04:29 UTC)
- Expired
- Apr 25, 2003, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, Jackson County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 250433 FFWLIT ARC063-067-250730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1129 PM CDT THU APR 24 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN EASTERN ARKANSAS INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 230 AM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED AS MUCH AS SIX INCHES OF RAIN HAS FALLEN OVER THE AREA IN THE FAST FEW HOURS. AS A RESULT...FLASH FLOODING IS LIKELY OCCURRING. ADDITIONAL HEAVY RAINFALL IS POSSIBLE WHICH WILL ONLY LEAD TO MORE FLASH FLOODING. ONCE THE RAIN HAS STOPPED...FLOODING IS STILL POSSIBLE AS THE WATER WILL NEED TIME TO RUN OFF. && A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3589 9105 3567 9105 3567 9151 3590 9152 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:35 PM CDT, 7 hours 54 minutes earlier.
Area forecast discussion, Apr 24, 3:35 PM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION...AMENDED FOR PRELIMINARY NUMBERS NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU APR 24 2003 NOT MUCH TIME TO TALK TODAY...SO I WILL MAKE THIS QUICK. BIGGEST CONCERN TONIGHT IS SEVERE WEATHER...ESPECIALLY TORNADO POTENTIAL. GREATEST THREAT WILL BE FROM THE I-30 / US 67-167 CORRIDOR ON EAST TOWARD THE MISSISSIPPI RIVER. WILL ADDRESS THESE ISSUES ACCORDINGLY IN THE ZONES. ONCE THE DRYLINE MOVES THROUGH...RAIN CHANCES WILL DECREASE. DUE TO PROXIMITY OF UPPER LOW...STILL A POSSIBILITY OF SOME ISOLATED TSRA OVER THE NORTH TOMORROW...SO LEFT SLIGHT CHANCE POPS IN THOSE AREAS. THINGS DRY OUT FRIDAY NIGHT...AS THE COLD FRONT EXITS THE FORECAST AREA. WEEKEND LOOKS FAIRLY TOLERABLE AS HIGH PRESSURE BRIEFLY BUILDS IN AND THE FRONT MOVES SOUTH AND STALLS. STILL LOOKING AT FRONT BACKING NORTH EARLY NEXT WEEK...WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTH. BASICALLY LEFT THE EXTENDED AS IS...THOUGH CONFIDENCE CONTINUES TO BE LESS THAN STELLAR. PRELIMINARY ISC GRIDS HAVE BEEN SENT...THOUGH THEY ARE SUBJECT TO LAST MINUTE REVISIONS. DISCUSSION WILL BE UPDATED LATER TO INCLUDE PRELIMINARY NUMBERS. FCSTID = 57 HRO 50 65 47 71 / 50 20 10 5 LIT 56 75 52 74 / 60 10 10 5 HOT 55 74 53 74 / 60 10 10 5 PBF 58 75 53 75 / 60 10 10 5 .LZK...NONE. 57
Hazardous weather outlook, Apr 24, 7:15 PM CDT, 4 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 715 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE..TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND EASTERN ARKANSAS THROUGH MIDNIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS ARKANSAS. THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING HAIL...DAMAGING WIND...AND TORNADOES. THE SEVERE STORMS SHOULD MOVE EAST OF THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL REACH ARKANSAS ON MONDAY AND MAY STALL IN THE AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY DUE TO THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING IN MOST OF ARKANSAS. 56
In the hours before
Local storm report, Apr 24, 7:38 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM WHITEHALL AR .75 INCH HAIL
04/24/03 JEFFERSON REPORTED BY
STORM SPOTTER
0730 PM OXFORD AR 1.00 INCH HAIL
04/24/03 IZARD REPORTED BY LAW
ENFORCEMENT
28Local storm report, Apr 24, 7:52 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0743 PM OXFORD AR TORNADO
04/24/03 IZARD BRIEF TORNADO
TOUCHDOWN REPORTED
BY SHERIFFS OFFICE.
TREES BLOWN DOWN.
28Local storm report, Apr 24, 8:50 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM FORDYCE AR 1.00 INCH HAIL
04/24/03 DALLAS REPORTED BY LAW
ENFORCEMENT
0827 PM 10 SW STUTTGART AR .75 INCH HAIL
04/24/03 ARKANSAS REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 9:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 5 S LOCUST BAYOU AR 1.75 INCH HAIL
04/24/03 CALHOUN REPORTED BY LAW
ENFORCEMENT
0845 PM CALICO ROCK AR FLASH FLOODS
04/24/03 IZARD COUNTY ROAD 21 CLOSED
BY FLOODING BETWEEN
BROCKWELL AND CALICO
ROCK. REPORTED BY LAW
ENFORCEMENT
0903 PM WATSON CHAPEL AR .88 INCH HAIL
04/24/03 JEFFERSON REPORTED BY HAM RADIO
OPERATOR
0903 PM DEWITT AR WIND DAMAGE
04/24/03 ARKANSAS TREES DOWN AND POWER
OUTAGES. REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 10:06 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1006 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0834 PM FRENCHPORT AR 1.75 INCH HAIL
04/24/03 OUACHITA REPORTED BY
EMERGENCY MANAGEMENT
0854 PM EAST CAMDEN AR 1.75 INCH HAIL
04/24/03 OUACHITA REPORTED BY
EMERGENCY MANAGEMENT
0910 PM HORSESHOE BEND AR .75 INCH HAIL
04/24/03 IZARD REPORTED BY COOP
OBSERVER
28Local storm report, Apr 24, 11:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 5 N RISON AR WIND DAMAGE
04/24/03 CLEVELAND TREES DOWN. REPORTED
BY LAW ENFORCEMENT
0945 PM BLAKEMORE AR WIND DAMAGE
04/24/03 LONOKE TREE DOWN. REPORTED
BY PUBLIC
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 42 min |
| Apr 24, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 42 min |
| Apr 24, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 37 min |
| Apr 24, 7:40 PM CDT | Tornado Warning | LZK | Izard | 30 min |
| Apr 24, 7:47 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 38 min |
| Apr 24, 7:58 PM CDT | Tornado Warning | LZK | Fulton, Sharp | 42 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| Apr 24, 8:09 PM CDT | Tornado Warning | LZK | Izard | 46 min |
| Apr 24, 8:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 49 min |
| Apr 24, 8:25 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 35 min |
| Apr 24, 8:30 PM CDT | Tornado Warning | LZK | Bradley | 40 min |
| Apr 24, 8:36 PM CDT | Tornado Warning | LZK | Arkansas | 39 min |
| Apr 24, 8:37 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 43 min |
| Apr 24, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 39 min |
| Apr 24, 8:49 PM CDT | Flash Flood Warning | LZK | Fulton, Izard | 3 hr |
| Apr 24, 9:01 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 19 min |
| Apr 24, 9:06 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 39 min |
| Apr 24, 9:08 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 12 min |
| Apr 24, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 29 min |
| Apr 24, 9:41 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 39 min |
| Apr 24, 9:53 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 42 min |
| Apr 24, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 49 min |
| Apr 24, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 44 min |
| Apr 24, 11:16 PM CDT | Tornado Warning | LZK | Jackson | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.